DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20183040

Angioedema caused by over the counter use of dicyclomine hydrochloride and paracetamol fixed dose combination in a child: a case report

Latesh B. Raghute, Sujata Dudhgaonkar, Kavita M. Jaiswal, Akhilesh Singh Parihar, Swapna M. Bhalerao, Sagrika R. Jumle

Abstract


Authors describe a case of angioedema in a male child due to over-the-counter (OTC) use of fixed dose combination (FDC) of Tab. dicyclomine hydrochloride (20mg) and paracetamol (500mg) for abdominal pain. Use of OTC drugs in children without a doctor’s suggestion can lead to unnecessary medication use and is not free of risks. Here, there is a probable causal relationship between the suspected drug and angioedema according to WHO-UMC criteria for Causality Assessment. This case was also reported to the Pharmacovigilance Programme of India (PvPI) through PvPI ADR android application.


Keywords


Angioedema, Dicyclomine hydrochloride, Over-the-counter drugs, Paracetamol

Full Text:

PDF

References


Edward IR, Aronson JK. Adverse drug reactions: Definitions, diagnosis and management. Lancet. 2000;356:1255-9.

Ghosh S, Acharya LD, Rao PG. Study and evaluation of the various cutaneous adverse drug reactions in Kasturba hospital, Manipal. Indian J Pharm Sci. 2006;68(2):212-5.

Kaplan A. Angioedema. WAO Journal. 2008;1(6):103-13.

Inomata N. Recent advances in drug induced angioedema. Allergology International. 2012;61:545-57.

Pileggi C, Mascaro V, Bianco A, Pavia M. Over-the-Counter Drugs and Complementary Medications Use among Children in Southern Italy. BioMed Res Int. 2015;2015:413912.

Stephenson I, Nightingale JMD. Commentary - anaphylactic reactions to Paracetamol. Postgrad Med J. 2000;76:503.

Tripathi KD. Anticholinergic drugs and drugs acting on autonomic ganglia. In: Tripathi M, ed. Essentials of Medical Pharmacology. 7th ed. New Delhi: Jaypee Brothers Medical Publishers (P) Ltd; 2013:113-123.

Divyalasya TVS, Krishnaiah V, Yashoda HT, Pundarikaksha HP, Kudagi BL, Pathapati R. Adverse drug reactions in paediatric patients in a tertiary care hospital in India: a prospective observational single centre study. Int J Basic Clin Pharmacol. 2016;5:2130-7.